[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
October 2003

Cyclosporine-Induced Pseudoporphyria

Author Affiliations

Not Available

Arch Dermatol. 2003;139(10):1373-1374. doi:10.1001/archderm.139.10.1373

Pseudoporphyria is a generic term that is used to describe photoaggravated bullous dermatoses associated with multiple iatrogenic causes, including medications and dialysis. The bullous lesions of pseudoporphyria are similar to those of porphyria cutanea tarda, both clinically and histologically, but they occur in the absence of the abnormally high levels of porphyrins that are found in true porphyrias. Patients with pseudoporphyria do not usually exhibit hypertrichosis, dyspigmentation, or cutaneous sclerosis, which are common features of true porphyrias. A growing list of agents, including many nonsteroidal anti-inflammatory drugs and several antibiotics, among other medications, have been implicated as causes of psueudoporphyria.1 Identifying and discontinuing the use of offending agent is the only effective treatment. We describe a patient who developed pseudoporphyria after using cyclosporine for 5 years after liver transplantation.2

×